Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 37, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Sep 30, 2022, 2:33 AM CDT for 9 counties in Kansas. It took effect at Sep 30, 2022, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2022, 2:33 AM CDT (07:33 UTC)
- In effect from
- Sep 30, 2022, 1:00 PM CDT
- Expired
- Sep 30, 2022, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Grant County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Morton County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 119 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 2563 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
768 WWUS83 KDDC 300733 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 233 AM CDT Fri Sep 30 2022 KSZ061>063-074>076-084>086-010100- /O.NEW.KDDC.FW.W.0037.220930T1800Z-221001T0100Z/ Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens- Seward- 233 AM CDT Fri Sep 30 2022 /133 AM MDT Fri Sep 30 2022/ ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 063, 074, 075, 076, 084, 085, AND 086... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. * AFFECTED AREA...In Kansas, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 13 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
1 follow-up statement
401 WWUS83 KDDC 010046 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 746 PM CDT Fri Sep 30 2022 KSZ061>063-074>076-084>086-010200- /O.EXP.KDDC.FW.W.0037.000000T0000Z-221001T0100Z/ Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens- Seward- 746 PM CDT Fri Sep 30 2022 /646 PM MDT Fri Sep 30 2022/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 063, 074, 075, 076, 084, 085, AND 086... Temperatures across western KS are cooling with the loss of daytime heating, and as a result relative humidity is increasing. Therefore, Red Flag criteria are no longer being met, and the Red Flag Warning will be allowed to expire at 8 PM CDT. $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc Springer
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Sep 30, 2:09 AM CDT, 24 minutes earlier.
Area forecast discussion, Sep 30, 2:09 AM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 209 AM CDT Fri Sep 30 2022 ...Updated Long Term... .SHORT TERM...(Today and tonight) Issued at 1214 AM CDT Fri Sep 30 2022 05Z observations are showing a trough of low pressure in eastern Colorado leading to the continued breezy south to southeast winds across the region and keeping temperatures in the 60s. The mixed boundary layer should keep the overnight lows tonight a little warmer than the lows we've had over the previous nights. In the upper levels a weak ridge is in place over the central plains and a large low pressure system and trough is moving into the northern Rockies. For today the main weather story will be the elevated fire risk and potential red flag conditions. Surface winds will turn to the southwest as the surface low moves into northwest Kansas. This will usher in drier air and relative humidity values will fall to around 15% for areas along and west of highway 83. Winds out of the south to southwest at 15-30 mph will help to usher in warmer air as well with 850 mb temperatures warming to 21-25 (C). What may keep our afternoon highs down a degree or two from the warmest ensemble forecast is the fact that a weak 700 mb shortwave will bring in mid and high level cloudiness that could dampen some of the diurnal heating in the afternoon. We should expect highs to range from the mid 80s in the east to around 90 in the west. Tonight should be another mild night as there will be mid to high level clouds passing through and winds will stay breezy out of the south at around 10-20 mph. With the cloud cover and well mixed boundary layer overnight lows will fall back into the upper 50s. .LONG TERM...(Saturday through Thursday) Issued at 200 AM CDT Fri Sep 30 2022 Main message of the long term is the weekend will be warm and dry. Next week we should have cooler temperatures with the possibility of rain mainly on Tuesday. Saturday and Sunday the upper level ridge and area of high pressure should hang in place through the central plains. With a trough of low pressure in eastern Colorado this should continue the breezy south winds and allow temperatures to reach into the middle 80s. For early next week the upper level trough in the northern Rockies will move into the northern plains and this should allow cooler air to move into the central plains. The leading edge of the cold front will move into Kansas during the day on Tuesday. Deterministic models are showing increased cloud cover and rainshowers developing with the frontal passage and the 700 mb shortwave entering into central Kansas by Tuesday evening. Models are keep the rainfall totals fairly light so this won't make much of a dent in the drought. The upper level trough will be a slow mover so the cooler air will stay in place through Thursday. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1140 PM CDT Thu Sep 29 2022 VFR flight conditions for all airport terminals during this TAF cycle. There will be mid and high level clouds for much of southwest Kansas during the day on Friday. Winds will also stay breezy through the time period as winds will be 15-25 kts with higher gusts. The highest wind speeds will be between 15Z-00Z. && .PRELIMINARY POINT TEMPS/POPS... DDC 88 56 87 54 / 0 0 0 0 GCK 88 55 87 54 / 0 0 0 0 EHA 87 57 87 54 / 0 0 0 0 LBL 89 57 88 53 / 0 0 0 0 HYS 86 55 86 51 / 10 0 0 0 P28 84 55 86 50 / 10 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM this afternoon to 7 PM CDT this evening for KSZ043-061>063-074>076-084>086. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Tatro
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.